Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 7, 2000, 11:30 PM MDT for Eagle County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2000, 11:30 PM MDT (05:30 UTC)
- Expired
- Sep 8, 2000, 12:15 AM MDT
- In force
- 45 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eagle County, CO
The radar
The Grand Junction radar (KGJX), 135 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 409 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4026 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 080531 SVRGJT COC037-080615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1130 PM MDT THU SEP 7 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EAGLE COUNTY IN CENTRAL COLORADO * UNTIL 1215 AM MDT * AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF GYPSUM...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLE AT 1145 PM MDT AVON AT 1205 AM MDT MINTURN AT 1215 AM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3959 10707 3942 10697 3952 10639 3984 10652 DJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:10 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 7, 8:10 PM MDT, 3 hours 20 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 810 PM MDT THU SEP 7 2000 SYNOPSIS...SEVERAL SMALL IMPULSES FROM MAIN SHORTWAVE OVER SOUTHERN CALIFORNIA...ARE QUICKLY APPROACHING THE EASTERN UTAH AND WESTERN COLORADO REGION THIS EVENING. AS A RESULT...POCKETS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...MAINLY FROM THE CANYONLANDS EAST TOWARD THE UNCOMPAHGRE PLATEAU. WV IMAGERY INDICATING SUFFICIENT MID LVL MOISTURE INCREASING FROM THE SOUTHWEST...LOOKS TO REMAIN IN PLACE OVERNIGHT TO SUPPORT SHRA/TSRA THROUGH AT LEAST MIDNIGHT. HAVE UPDATED ZONES TO REFLECT CURRENT SITUATION. .GJT...NONE. NADLER.83/CUOCO.25
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:05 PM MDT | Severe Thunderstorm Warning | GJT | Delta, Mesa | 25 min |
| Sep 7, 10:31 PM MDT | Severe Thunderstorm Warning | GJT | Garfield, Mesa | 44 min |
| Sep 8, 1:33 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.